Alert archive / Louisiana / Small Craft Advisories in 2016

Small Craft Advisory 33, NWS Lake Charles, LA

May 16, 2016

NWS Lake Charles, LA issued this small craft advisory at May 16, 2016, 3:42 PM CDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
May 16, 2016, 3:42 PM CDT (20:42 UTC)
Expired
May 17, 2016, 3:00 AM CDT
In force
11 hr
Issued by
NWS Lake Charles, LA

The text

As transmitted.

907 
WHUS74 KLCH 162042
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
342 PM CDT MON MAY 16 2016

...SMALL CRAFT ADVISORY OVER THE COASTAL WATERS WEST OF CAMERON
THIS EVENING...

.STRONG GUSTY WINDS HAVE DEVELOPED OVER THE COASTAL WATERS WEST OF
CAMERON THIS AFTERNOON. WINDS ARE EXPECTED TO DIMINISH AFTER
MIDNIGHT.

GMZ450-470-170500-
/O.NEW.KLCH.SC.Y.0033.160516T2042Z-160517T0500Z/
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
342 PM CDT MON MAY 16 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. 

* WINDS...20 TO 25 KNOTS WITH GUSTS UP TO 30 KNOTS.

* WAVES/SEAS...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

24
1 follow-up statement
002 
WHUS74 KLCH 170215
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
915 PM CDT MON MAY 16 2016

...SMALL CRAFT ADVISORY OVER THE COASTAL WATERS WEST OF CAMERON
THIS EVENING...

.STRONG GUSTY WINDS HAVE DEVELOPED OVER THE COASTAL WATERS WEST
OF CAMERON THIS AFTERNOON. WINDS ARE EXPECTED TO DIMINISH AFTER
MIDNIGHT.

GMZ452-455-472-475-170800-
/O.EXB.KLCH.SC.Y.0033.000000T0000Z-160517T0800Z/
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
915 PM CDT MON MAY 16 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM CDT TUESDAY. 

* WINDS...20 TO 25 KNOTS WITH GUSTS UP TO 30 KNOTS.

* WAVES/SEAS...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ450-470-170800-
/O.EXT.KLCH.SC.Y.0033.000000T0000Z-160517T0800Z/
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
915 PM CDT MON MAY 16 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM CDT TUESDAY...

* WINDS...20 TO 25 KNOTS WITH GUSTS UP TO 30 KNOTS.

* WAVES/SEAS...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at May 16, 12:57 PM CDT, 2 hours 45 minutes earlier.

Area forecast discussion, May 16, 12:57 PM CDT, 2 hours 45 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1257 PM CDT MON MAY 16 2016

.DISCUSSION...
For 18z TAF issuance.

&&

.AVIATION...
Regional 88ds show large area of mainly stratiform rain
associated with early morning MCV continuing to push ewd across
the nwrn Gulf...with light rain currently impacting swrn
terminals. Expect rain to overspread the remaining sites through
the afternoon hours. Although thunder is still a
possibility...lack of good insolation has inhibited good
destabilization and as a result expect thunder to be more miss
than hit...thus pulled all mention of storms with this issuance.
Expect the rain to move out this evening as the vortex/sfc low
depart the region...with ceilings expected to eventually lower to
MVFR levels late.

25

&&

.PREV DISCUSSION... /issued 1043 AM CDT MON MAY 16 2016/

UPDATE...
Regional radar mosaic shows large MCS off the TX coast this
morning with an area of stratiform rain spreading north acrs the
coastal waters s and se of Galveston Bay into coastal se TX. A few
stronger storms could migrate into our swrn coastal waters zones,
while rain with a few embedded tstms can be expected acrs se TX/sw
LA as this activity spreads further inland through the aftn.
Adjusted POPS/WX slightly to account for recent radar trends and
HRRR guidance. Otherwise, widespread cloud cover and rain should
limit temps from warming up with highs mostly staying in the 70s
today although a few spots could warm to nr 80 acrs our ern zones
where rainfall coverage is expected to be a little less.

24

PREV DISCUSSION... /issued 558 AM CDT MON MAY 16 2016/

DISCUSSION...
12z taf issuance.

AVIATION...
Mainly vfr expected this morning with mid level deck ~10000ft or
higher present with intermittent sprinkles, as noted with weak
radar echos across region. Strongest tsra continues further down
TX coast near CRP. With the upper level disturbance moving east-
east northeast today, expect shra/tsra chances increasing by
afternoon. Have placed tempo group for this from 18-22 for
BPT/LCH, and 20-24z for AEX/LFT/ARA.

08

PREV DISCUSSION... /issued 414 AM CDT MON MAY 16 2016/

DISCUSSION...Northwest Gulf front becoming less defined
overnight. Winds will be transitioning back to southerly over the
inland area with dewpoints trending higher. Radar at this time
showing a combination of virga inland and a few sprinkles. More
robust convection is located along and just off the mid-Texas
coast. All activity associated with shortwave troffing
approaching the area within a southwesterly flow aloft. Carrying
likely to high end chance pops today area-wide with this feature
in play.

Will be maintaining significant rain chances daily through the
work-week as similar perturbations approach and move across the
area. Some heavy rainfall potential will exist as deep moisture
continues to be transported inland within a southwesterly flow
aloft. SPC maintaining the western portion of forecast area within
a marginal risk of severe today. Marginal to slight risk will be
in play Tuesday across the entire forecast area.

MARINE...An onshore flow will become reestablished today over the
northwest gulf as a stationary front washes out. Light to
moderate southerly winds will remain in place through much of the
week. A daily chance for a few showers and thunderstorms will
continue as weather disturbances in a southwesterly flow aloft
advance over the area.

23

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  80  68  84  69 /  60  30  50  60
LCH  80  71  83  72 /  60  30  40  60
LFT  82  70  84  71 /  50  40  50  60
BPT  80  72  84  73 /  70  30  40  60

&&

.LCH Watches/Warnings/Advisories...
LA...None.
TX...None.
GM...SMALL CRAFT EXERCISE CAUTION through Tuesday morning for GMZ450-
     470-472.

&&

AVIATION...04
Hazardous weather outlook, May 16, 5:54 AM CDT, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
554 AM CDT MON MAY 16 2016

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
171100-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
554 AM CDT MON MAY 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL BE LIKELY ACROSS A LARGE PART OF
THE AREA TODAY. THE STORM PREDICTION CENTER HAS PLACED THE WESTERN
PORTION OF THE FORECAST AREA IN A MARGINAL RISK OF SEVERE WEATHER
FOR DAMAGING WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH MUCH OF THE WEEK.
THE STORM PREDICTION CENTER HAS PLACED THE ENTIRE FORECAST AREA
IN A MARGINAL OR SLIGHT RISK OF SEVERE WEATHER FOR DAMAGING WINDS
AND HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

GMZ430-432-435-450-452-455-470-472-475-171100-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
554 AM CDT MON MAY 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

A FEW SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY OVER THE
NORTHWEST GULF. STRONGER THUNDERSTORMS WILL HAVE THE POTENTIAL TO
PRODUCE GUSTY WINDS AND DAMAGING HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE OVER THE NORTHWEST
GULF THROUGH MUCH OF THE WEEK.. STRONGER THUNDERSTORMS WILL HAVE
THE POTENTIAL TO PRODUCE GUSTY WINDS AND DAMAGING HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

Nearby

Small Craft Advisories in Louisiana, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.